Jump to content

Plavix For Migraine And Worse Ncs?


mkoven
 Share

Recommended Posts

My migraine doc just started me on plavix, to prevent damage from my weird migraines with neuro symptoms, and maybe to work as a preventive (in addition to the keppra). I don't know if it's a coincidence, but yesterday was a very bad, presyncopal day, and today isn't so great either. Chest pain, light headedness, and head fullness when I sit still. Any idea if plavix could do this? i've reacted this way to naproxen, but not ibuprofen... But it could just be me having bad days. So hard to sort out side effects and my normal bad. (and my hormones are super wacky. I just had a two-week menstrual cycle...)

Plavix seems like an extreme drug to me-- since I'm only 41 and no real evidence of atherosclerosis. But I guess since i've had stroke like symptoms with migraines (my aura, she thinks), and I have hyperintensities on my mri. I'm starting on a half pill. Any thoughts?

Link to comment
Share on other sites

If I recall correctly, having focal migraines put you at a higher risk of having a thrombotic stroke than someone of your age without the migranes (this is why even young girls with focal migrane aren't allowed to go on the combined contraceptive pill). The thrombotic strokes in migrane patients don't seem to be related to atherosclerosis but I think to vasospasm. The actual migraine is the brain equivalent of an angina attack - the brain saying oy I'm not getting enough blood flow/oxygen here. Just as in heart disease plavix works by making the blood less "sticky" (it stops platelets from aggregating to form thrombus). I deduce that the reason for plavix in migrane is to maximise blood flow through narrowed / spasmed blood vessels and hence reduce the risk of stroke.

I'm sure your neurologist has worked out the risk / benefit balance in your individual case before recommending plavix, but if you are unsure ask the doctor to explain in more detail - you have a right to know why a medication is prescribed and what the related risks are.

I hope that you get the right med combo to reduce the migranes.

Flop

Link to comment
Share on other sites

I'm on a similar drug to Plavix called Persantine. I was put on it because I have problems with blood coagulation. I seem to remember that the first week or two I was taking it I felt a little bit more dizzy than normal....and so I think I worked up by taking it every other day at first. After that I had no issues with tolerating it. Hopefully it will be the same for you.

I know there is an alternative called nattokinase that some people take. It's soy based however, which I'm allergic to, hence ending up on persantine. Might be an alternative to look into, although I'm only speaking from my perspective on coagulation....

Hope the migraines improve for you!

Pam

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...